Florida, 2011Heavy Rain in Florida, July 10, 2011
July 10, 2011 · NWS TAE · 1 event in 1 county or zone
A slow moving, isolated thunderstorm developed over Tallahassee and produced some minor urban flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving, isolated thunderstorm developed over Tallahassee and produced some minor urban flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 10, 1:47 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 1:47 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT SUN JUL 10 2011
.SYNOPSIS...
THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWED A QUASI-STATIONARY
FRONTAL SYSTEM FROM THE SC COAST...THROUGH CENTRAL GA...AND UP
THROUGH WESTERN TN. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG
THE WARM SIDE OF THIS FRONT. ELSEWHERE...STORMS HAVE BEEN MUCH
MORE ISOLATED ACROSS OUR AREA...MAINLY ALONG THE SEA BREEZE FRONT.
VAPOR IMAGERY AND UPPER AIR DATA SHOWED A BROAD AREA OF HIGH
PRESSURE OVER MUCH OF THE EASTERN AND CENTRAL CONUS. THERE WAS A
VORT MAX OFF THE FL EAST COAST...WHERE THE BASE OF THE TROUGH
PINCHED OFF FROM THE WESTERLIES.
&&
.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) DESPITE THE EXPECTED RIDGING AT 500 MB OVER
MUCH OF THE SOUTHEAST...THE WEATHER PATTERN OVER OUR FORECAST AREA
WILL BE RATHER UNSETTLED AS WE WILL BE SOUTH OF THIS HIGH...AND
THERE WILL BE AMPLE DEEP LAYER MOISTURE AS PRECIP WATER VALUES ARE
FORECAST TO REMAIN ABOVE CLIMATOLOGY. THUS WE EXPECT OUR POP TO BE
NEAR OR ABOVE CLIMATOLOGY THROUGH THE FORECAST PERIOD. ALTHOUGH
THE HIGHEST RAIN CHANCES WILL BE DURING THE AFTERNOON AND EVENING
HOURS (AS IS TYPICAL OF SUMMER)...RAIN CHANCES WILL BE ABOVE
AVERAGE EVEN DURING THE OVERNIGHT HOURS...AS THERE MAY BE PERIODS
OF Q-G FORCING FROM UPPER LEVEL DISTURBANCES APPROACHING FROM THE
EAST (SOUTH OF THE RIDGE). THE FIRST OF THESE DISTURBANCES
(CURRENTLY OFF THE NORTHEAST FL COAST) WILL COME TONIGHT AND
MONDAY. THE MOS CONSENSUS FORECASTS HIGH TEMPERATURES TO BE ABOVE
AVERAGE (WELL INTO THE MID 90S INLAND)...DESPITE THE FAIRLY HIGH
RAIN CHANCES. WHEN COMBINED WITH THE VERY HUMID AIRMASS...HEAT
INDEX VALUES COULD EXCEED 105 DEGREES IN SOME AREAS BEGINNING
MONDAY AFTERNOON. WHILE THIS MAY WARRANT A HEAT ADVISORY ON
SUBSEQUENT FORECAST PACKAGES...IT IS STILL UNCLEAR HOW WIDESPREAD
THESE HIGH HEAT INDEX VALUES WILL BE GIVE THE EXPECTED CLOUD COVER
AND THUNDERSTORM ACTIVITY.
.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT SUNDAY) THE LARGE SCALE PATTERN
ACROSS THE CONUS WILL CONTINUE TO EVOLVE AS ADVERTISED IN PREVIOUS
FORECASTS...WITH A MEAN TROUGH NEAR THE WEST COAST...ANOTHER
TROUGH JUST OFF THE EAST COAST...AND STRONG RIDGING IN BETWEEN.
THE LARGE SCALE PATTERN WILL REMAIN ABNORMALLY AMPLIFIED FOR THIS
TIME OF YEAR...AND THERE ARE INDICATIONS THAT A SLOW RETROGRESSION
WILL BEGIN TO TAKE PLACE TOWARD THE END OF THIS WEEK. AT THE
BEGINNING OF THE PERIOD...THE RIDGE WILL BE CENTERED OVER THE
TENNESSEE VALLEY...BUT AS A STRONG SHORT WAVE DIGS INTO THE WEST
COAST TROUGH AND CAUSES THE PATTERN TO AMPLIFY DOWNSTREAM...THE
CENTER OF THE RIDGE WILL SHIFT WEST AND THEN NORTH AWAY FROM THE
TRI-STATE AREA. THIS WILL SET THE STAGE FOR AN ABNORMALLY VIGOROUS
SHORT WAVE TO DROP INTO THE TROUGH OFF THE EAST COAST ON THURSDAY
AND FRIDAY...FOLLOWED CLOSELY BY ANOTHER ONE ON SUNDAY...WHICH
WILL DROP SOUTHWARD FURTHER TO THE WEST...AS A RESULT OF THE SLOW
WESTWARD SHIFT TAKING PLACE IN THE LARGE SCALE. DURING THE COMING
WEEK...THE AREA WILL CONTINUE TO BE DOMINATED BY DEEP LAYER
TROPICAL MOISTURE...KEPT IN PLACE BY A WEAK SOUTHERLY FLOW AROUND
THE WESTERN ATLANTIC SUBTROPICAL RIDGE. STRONG DAYTIME HEATING AND
THE DIURNAL SEABREEZE WILL PROVIDE AMPLE SUPPORT FOR SCATTERED
AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS EACH DAY.
AS THE SERIES OF SHORT WAVES DROPS INTO THE TROUGH OFF THE EAST
COAST THURSDAY THROUGH SUNDAY...PRESSURES AND TEMPERATURES WILL
DECREASE AT UPPER LEVELS OVER THE AREA...AND A FRONTAL BOUNDARY
WILL PUSH SOUTH AND WEST FROM THE CAROLINAS INTO GEORGIA...WHICH
SHOULD PROVIDE ADDITIONAL SUPPORT FOR AN INCREASE IN
CLOUDS...SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY THE WEEKEND.
TEMPERATURES WILL START OUT ABOVE NORMAL AND TREND DOWNWARD TO
NEAR NORMAL BY THE WEEKEND. POPS WILL REMAIN NEAR OR A LITTLE
ABOVE CLIMATOLOGICAL NORMALS...HOPEFULLY CONTINUING TO TAKE AT
LEAST SMALL BITES OUT OF THE ONGOING DROUGHT.
&&
.AVIATION...
DEEP LAYER TROPICAL MOISTURE AND UNSTABLE AIR CONTINUES TO SETUP
THE POTENTIAL FOR SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON WITH VSBYS DROPPING TO 2NM IN LOCALLY HEAVY
RAINFALL. CURRENTLY A LINE OF STORMS ARE DROPPING SOUTH ACROSS
SOUTHWEST GEORGIA THAT WILL AFFECT KABY SHORTLY. KDHN WILL BE
NEXT...THEN KVLD. MEANWHILE THUNDERSTORMS ARE DEVELOPING RAPIDLY
ALONG A SEA BREEZE FRONT THAT IS MOVING INLAND FROM COASTAL
FRANKLIN...WAKULLA...JEFFERSON AND TAYLOR COUNTIES. THE SEA BREEZE
STORMS WILL MOVE INTO THE KTLH AERODROME WITHIN THE HOUR. JUST
UPDATED ALL THE TAFS TO REFLECT THE ABOVE. CONVECTION SHOULD AGAIN
DIMINISH FAIRLY RAPIDLY AFTER SUNSET. WITH THE
PRECIPITATION...EXPECT REDUCED VSBYS RANGING FROM VLIFR TO IFR
AGAIN TOMORROW MORNING AROUND AERODROMES THAT RECEIVE RAINFALL.
&&
.MARINE...
WINDS WILL REMAIN OUT OF THE WEST OR SOUTHWEST AT 10 KT OR LESS
THROUGH THE WEEK. ISOLATED WATER SPOUTS WILL BE POSSIBLE...MAINLY
DURING THE MORNING AS THAT IS THE CLIMATOLOGICAL PEAK FOR OFFSHORE
CONVECTION.
&&
.FIRE WEATHER...
WARM AND HUMID CONDITIONS WILL CONTINUE INTO THE NEW WORK WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY MAY HELP MITIGATE THE
RECENT DRY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 95 75 95 74 / 30 40 30 40 30
PANAMA CITY 78 89 78 89 76 / 30 40 40 40 30
DOTHAN 74 96 75 95 75 / 30 40 20 40 20
ALBANY 75 97 75 97 75 / 30 40 20 40 20
VALDOSTA 74 97 74 97 75 / 30 40 30 40 20
CROSS CITY 74 93 74 92 75 / 30 40 30 40 30
APALACHICOLA 78 91 78 90 78 / 30 40 40 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
LONG TERM...DUVAL
AVIATION...LANIER
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jul 10, 2:23 AM EST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 AM EDT SUN JUL 10 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-111100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
323 AM EDT SUN JUL 10 2011 /223 AM CDT SUN JUL 10 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A TROPICAL AIRMASS WILL LEAD TO A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TODAY INTO THIS EVENING. THE THUNDERSTORMS THAT
DEVELOP TODAY WILL LIKELY PRODUCE HEAVY RAINFALL RATES AND
FREQUENT LIGHTNING. HOWEVER...NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED. MAXIMUM HEAT INDICES WILL ALSO RANGE BETWEEN
104 AND 108 DEGREES THIS AFTERNOON DUE TO A COMBINATION OF
TEMPERATURES IN THE LOW TO MID 90S AND DEWPOINTS IN THE MID 70S.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE ATMOSPHERE WILL CONTINUE TO BE FAVORABLE FOR SEASONABLY HIGH
CHANCES OF SHOWERS AND THUNDERSTORMS AS A TROPICAL AIRMASS LINGERS
OVER THE AREA. HOWEVER...NO ORGANIZED OR WIDESPREAD SEVERE WEATHER
IS FORECAST AT THIS TIME. THE COMBINATION OF TEMPERATURES IN THE
MIDDLE 90S AND HIGH DEWPOINTS FROM THE TROPICAL AIRMASS MAY PUSH
MAXIMUM HEAT INDICES INTO THE 104 TO 108 RANGE ON MONDAY AND
POSSIBLY NEAR 110 IN THE HOTTEST LOCATIONS BY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
DVD
In the hours before
Special weather statement, Jul 10, 2:26 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN JUL 10 2011
ALZ067-102015-
HENRY AL-
226 PM CDT SUN JUL 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN HENRY
COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 315 PM CDT
AT 223 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES SOUTHWEST OF GEORGETOWN. ANOTHER STRONG
THUNDERSTORM WAS DETECTED ABOUT 4 MILES WEST OF FORT GAINES. BOTH OF
THESE STORMS WERE MOVING SOUTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3174 8512 3172 8513 3169 8512 3162 8506
3157 8506 3154 8504 3147 8507 3144 8506
3143 8539 3154 8542 3170 8542 3171 8522
3175 8520 3178 8514
TIME...MOT...LOC 1924Z 337DEG 11KT 3173 8540
38-GODSEYSpecial weather statement, Jul 10, 3:06 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SUN JUL 10 2011
ALZ066-067-102100-
DALE AL-HENRY AL-
306 PM CDT SUN JUL 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN DALE AND
WESTERN HENRY COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 400 PM CDT
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 18 MILES NORTH OF DOTHAN...OR NEAR ECHO...MOVING
SOUTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3155 8522 3131 8533 3135 8571 3160 8557
TIME...MOT...LOC 2006Z 036DEG 7KT 3147 8541
38-GODSEY
Local storm report, Jul 10, 3:18 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 NE SKIPPERVILLE 31.58N 85.52W
07/10/2011 DALE AL EMERGENCY MNGR
ONE TREE DOWN ON POWERLINE IN NORTHEAST DALE COUNTY. PEA
SIZE HAIL ALSO REPORTED.
&&
GODSEYSpecial weather statement, Jul 10, 4:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT SUN JUL 10 2011
ALZ065-068-102215-
COFFEE AL-GENEVA AL-
428 PM CDT SUN JUL 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE AND GENEVA
COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 515 PM CDT
AT 425 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ENTERPRISE...OR NEAR ASBURY...
MOVING SOUTH AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3111 8580 3108 8611 3132 8612 3135 8589
TIME...MOT...LOC 2128Z 348DEG 5KT 3125 8600
38-GODSEY
Heavy Rain, Leon
- When
- July 10, 4:45 PM EST
- Where
- Leon County, 0.6 mi E of Florida State University (Fsu)
- Reported by
- Emergency Manager
- Coordinates
- 30.440, -84.280
Minor flooding was reported in Tallahassee at Franklin Blvd, Macomb and Copeland, and Old Bainbridge and 4th Ave. A few cars were also stalled on Tennessee Street.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10 to 12, 20111 death · 60 injured · 22 events
- Excessive Heat in Illinois, July 10 to 12, 20112 deaths · 14 events
- Excessive Heat in Missouri, July 10 to 12, 20112 deaths · 11 events
- Tornadoes and Flood in North Dakota, July 10, 2011$4.1 million · EF2 · 37 events
- Tornadoes and Damaging Winds in North Dakota, July 10, 2011$8.7 million · EF2 · 21 events
- Excessive Heat in Tennessee, July 10 to 13, 20111 death · 20 events
- Hail and Damaging Winds in Nebraska, July 10, 2011$17 million · 1.5 in hail · 23 events
- Excessive Heat and Heat in Alabama, July 10 to 12, 20111 death · 11 events
- Flash Flood and Heavy Rain in Hawaii, July 10 to 12, 20111 death · 1 injured · 3 events
- Tornado and Hail in Minnesota, July 10, 2011$1.4 million · EF0 · 43 events
- Flash Flooding and Damaging Winds in Mississippi, July 10 to 13, 2011$316,000 · 50 kt wind · 29 events
- Flash Flood in Arizona, July 10, 2011$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322980.